question-icon

I started taking baclofen two weeks ago. Now I am

default
Posted on Wed, 20 Feb 2019
Question: I started taking baclofen two weeks ago. Now I am experiencing increased ankle clonus, decrease in fine motor control, e.g. dropping pills, small objects in the kitchen and slurring of multisyllabic words in the evening. Are these symptoms a direct result of the baclofen or should I look elsewhere? Please note that I am 51 years post GSW to the head with resulting spastic L hemiparesis with involvement of the R lower extremity. My PM&R doc says I should consider myself as an 'incomplete quad'.
default
Follow up: Dr. Erion Spaho (0 minute later)
I started taking baclofen two weeks ago. Now I am experiencing increased ankle clonus, decrease in fine motor control, e.g. dropping pills, small objects in the kitchen and slurring of multisyllabic words in the evening. Are these symptoms a direct result of the baclofen or should I look elsewhere? Please note that I am 51 years post GSW to the head with resulting spastic L hemiparesis with involvement of the R lower extremity. My PM&R doc says I should consider myself as an 'incomplete quad'.
doctor
Answered by Dr. Erion Spaho (1 hour later)
Brief Answer:
Probably adverse effects of Baclofen use.

Detailed Answer:
Hello and welcome to "Ask a Doctor " service.

I have read your query and here is my advice.

It is very likely that the new symptoms that you are referring are related to Baclofen use as possible adverse effects.

This because they appeared days after starting Baclofen.

So, in my opinion, you should seek for another reason right now, since there are adverse effects present and there is no control of spasticity, I think that Baclofen should be tapered off and another possible treatment ways should be evaluated.

Other drugs that may help include clonazepam, tinazidine, dantrolene, etc.

Hope you found the answer helpful.

Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
doctor
Answered by Dr. Erion Spaho (0 minute later)
Brief Answer:
Probably adverse effects of Baclofen use.

Detailed Answer:
Hello and welcome to "Ask a Doctor " service.

I have read your query and here is my advice.

It is very likely that the new symptoms that you are referring are related to Baclofen use as possible adverse effects.

This because they appeared days after starting Baclofen.

So, in my opinion, you should seek for another reason right now, since there are adverse effects present and there is no control of spasticity, I think that Baclofen should be tapered off and another possible treatment ways should be evaluated.

Other drugs that may help include clonazepam, tinazidine, dantrolene, etc.

Hope you found the answer helpful.

Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 3917 Questions

premium_optimized

The User accepted the expert's answer

Share on
I started taking baclofen two weeks ago. Now I am

I started taking baclofen two weeks ago. Now I am experiencing increased ankle clonus, decrease in fine motor control, e.g. dropping pills, small objects in the kitchen and slurring of multisyllabic words in the evening. Are these symptoms a direct result of the baclofen or should I look elsewhere? Please note that I am 51 years post GSW to the head with resulting spastic L hemiparesis with involvement of the R lower extremity. My PM&R doc says I should consider myself as an 'incomplete quad'.